Alert archive / Pennsylvania / Tornado Warnings in 2020
Tornado Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 10, 2020, 9:47 PM EDT for Beaver County, Pennsylvania. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2020, 9:47 PM EDT (01:47 UTC)
- Expired
- Jun 10, 2020, 9:54 PM EDT
- In force
- 7 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 33 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:51 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.4
The text
As transmitted.
654
WFUS51 KPBZ 110147
TORPBZ
PAC007-110215-
/O.NEW.KPBZ.TO.W.0007.200611T0147Z-200611T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
947 PM EDT Wed Jun 10 2020
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Northeastern Beaver County in western Pennsylvania...
* Until 1015 PM EDT.
* At 947 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Beaver Falls, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Beaver County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4085 8018 4081 8016 4075 8028 4079 8032
4086 8025 4086 8020
TIME...MOT...LOC 0147Z 231DEG 45KT 4080 8025
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RACKLEY1 follow-up statement
978
WWUS51 KPBZ 110154
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
954 PM EDT Wed Jun 10 2020
PAC007-110204-
/O.CAN.KPBZ.TO.W.0007.000000T0000Z-200611T0215Z/
Beaver PA-
954 PM EDT Wed Jun 10 2020
...THE TORNADO WARNING FOR NORTHEASTERN BEAVER COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western Pennsylvania.
LAT...LON 4085 8018 4081 8016 4075 8028 4079 8032
4086 8025 4086 8020
TIME...MOT...LOC 0152Z 231DEG 45KT 4086 8016
$$
RACKLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 10, 9:10 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 10, 9:10 PM EDT, 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 910 PM EDT Wed Jun 10 2020 .SYNOPSIS... A cold front will support showers and thunderstorms this evening. Some storms may be severe. Dry weather will return Thursday under building high pressure, with temperature returning to near average through the end of the week. && .NEAR TERM /THROUGH THURSDAY/... Have cleared part of the watch in Ohio behind the main line of convection. PoPs were updated to reflect current radar trends. Previous discussion... Effective shear and instability will increase as the associated negatively tilted trough tracks east this evening and a line of storms capable of producing damaging wind will cross this evening ahead of the cold front. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Dry conditions return on Thursday with building high pressure behind the front. It will be noticeably more comfortable with dewpoints back down into the 50s and daytime highs in the upper 70s. A weak front is progged to drop south over the area later on Friday but conditions should remain largely dry with limited moisture...mainly just resulting in increased cloud coverage. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A persistent upper trough/low is expected to remain across most of the Eastern CONUS through the long term period. A sfc ridge under the trough/low should maintain mainly dry weather through much of the period, though slight to low rain chances are possible on occasion as waves rotate around the low. Cooler than average temperatures should recover to seasonable levels toward mid week. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... Expect VFR conditions with a period of MVFR cigs and vis as a line of storms pass through the region during the evening hours, generally from 00Z through 06Z. Behind the convection, lingering MVFR cigs can be expected for an hour or two before a return to VFR. A second front will approach the area around dawn. This boundary will bring a period of restrictive MVFR cigs which will hang around through much of the morning hours. A return to VFR is expected during the afternoon. Gusty surface winds through a couple of hours after FROPA. No substantial wind direction shift is expected until Thursday afternoon. .Outlook... VFR will largely prevail through the next several days. && .CLIMATE... Record high temperature for June 10: PIT...94F (1911) ZZV...95F (1911) MGW...98F (1933) DUJ...87F (2012, 1984) HLG...94F (1936) PHD...93F (1999) && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 10, 9:21 PM EDT, 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 921 PM EDT Wed Jun 10 2020 OHZ040-041-049-050-059-069-PAZ007-013-020-029-WVZ001>003-120130- Carroll-Columbiana-Harrison-Jefferson OH-Belmont-Monroe-Mercer- Lawrence-Beaver-Washington-Hancock-Brooke-Ohio- 921 PM EDT Wed Jun 10 2020 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039-048-057-058-068-120130- Tuscarawas-Coshocton-Muskingum-Guernsey-Noble- 921 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-WVZ511>514-120130- Garrett-Preston-Eastern Preston-Western Tucker-Eastern Tucker- 921 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...Tonight. Slight risk for severe thunderstorms this evening. Main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ008-009-014>016-021>023-031-073>076-WVZ004-012-021-509-510-120130- Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny-Armstrong- Indiana-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 921 PM EDT Wed Jun 10 2020 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 10, 8:44 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
06/10/2020 COSHOCTON OH 911 CALL CENTER
TREES DOWN AND POWER LINES DOWN ACROSS THE CITY.
STREETS IMPACTED: BEACH/CAMBRIDGE. 300 BLOCK/ WALNUT.
&&
EVENT NUMBER PBZ2001062
SKHSpecial weather statement, Jun 10, 8:48 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
848 PM EDT Wed Jun 10 2020
OHZ049-050-059-068-069-WVZ001>004-012-110130-
Monroe-Jefferson-Noble-Harrison-Belmont-Marshall-Brooke-Ohio-Hancock-
Wetzel-
848 PM EDT Wed Jun 10 2020
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WIND WILL AFFECT SOUTHEASTERN HARRISON...JEFFERSON...MONROE...
BELMONT...SOUTHEASTERN NOBLE...OHIO...NORTHWESTERN WETZEL...
MARSHALL...BROOKE AND SOUTHEASTERN HANCOCK COUNTIES...
At 848 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Cadiz to 8 miles
southwest of Woodsfield. Movement was northeast at 55 mph.
Wind gusts up to 55 mph and small hail are possible with these
storms.
Locations impacted include...
Wheeling... Weirton...
Steubenville... Moundsville...
Martins Ferry... New Martinsville...
St. Clairsville... Bellaire...
Barnesville... Cadiz...
Warwood... Wellsburg...
This includes the following highways...
Interstate 70 in Ohio between mile markers 201 and 225.
Interstate 70 in West Virginia between mile markers 0 and 14.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3954 8078 3955 8079 3956 8082 3960 8085
3958 8089 3961 8095 3954 8104 3957 8104
3957 8105 3958 8126 3960 8126 3961 8128
3959 8129 3959 8135 4024 8115 4054 8052
3993 8052 3951 8074
TIME...MOT...LOC 0048Z 238DEG 49KT 4021 8109 3969 8126
RACKLEYLocal storm report, Jun 10, 8:49 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
849 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG CLAYSVILLE 39.94N 81.67W
06/10/2020 GUERNSEY OH 911 CALL CENTER
TREES DOWN NEAR ROUTE 313. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER PBZ2001063
SKHLocal storm report, Jun 10, 8:56 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
856 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG 2 ESE BLOOMFIELD 40.05N 81.71W
06/10/2020 GUERNSEY OH 911 CALL CENTER
TREES DOWN ALONG CABIN HILL ROAD AND ROUTE 209.
&&
EVENT NUMBER PBZ2001064
SKHLocal storm report, Jun 10, 9:25 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
925 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG ZANESVILLE 39.95N 82.01W
06/10/2020 MUSKINGUM OH BROADCAST MEDIA
TREE OF CAR NEAR SHARON ROAD. CAR HEAVILY DAMAGED.
POWER LINE DOWN ALONG WHEELER ROAD.
&&
EVENT NUMBER PBZ2001065
SKHSpecial weather statement, Jun 10, 9:31 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
931 PM EDT Wed Jun 10 2020
PAZ020-021-029-110200-
Beaver-Washington-Allegheny-
931 PM EDT Wed Jun 10 2020
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WIND WILL AFFECT NORTHWESTERN WASHINGTON...SOUTHEASTERN BEAVER
AND NORTHWESTERN ALLEGHENY COUNTIES...
At 931 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of New Cumberland to Avella.
Movement was northeast at 60 mph.
Wind gusts up to 45 mph and small hail are possible with these
storms.
Locations impacted include...
Pittsburgh... Mount Lebanon...
Ross Township... McCandless Township...
Moon Township... Franklin Park...
Avella... Shaler Township...
North Side Pittsburgh... Upper St. Clair...
Hampton Township... Scott Township...
This includes the following highways...
Pennsylvania Turnpike between mile markers 30 and 41.
Interstate 79 in Pennsylvania between mile markers 53 and 78.
Interstate 376 in Pennsylvania between mile markers 48 and 74.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4044 7991 4017 8050 4046 8048 4064 8014
4066 8014 4067 8011 4067 7992
TIME...MOT...LOC 0131Z 231DEG 52KT 4053 8047 4027 8048
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:07 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 23 min |
| Jun 10, 9:23 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Mercer, Washington | 37 min |
| Jun 10, 9:31 PM EDT | Special Weather Statement | PBZ | Allegheny | 29 min |
| Jun 10, 9:34 PM EDT | Tornado Warning | PBZ | Beaver | 26 min |
| Jun 10, 9:52 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Lawrence, Mercer, Venango | 38 min |
| Jun 10, 10:23 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Mercer, Venango | 27 min |
| Jun 10, 10:59 PM EDT | Special Weather Statement | PBZ | Forest | 16 min |
| Jun 10, 11:24 PM EDT | Special Weather Statement | PBZ | Fayette | 51 min |
| Jun 10, 11:58 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Jun 11, 12:37 AM EDT | Special Weather Statement | PBZ | Indiana | 23 min |
Nearby
Tornado Warnings in Pennsylvania, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.